MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. XENOSURE BIOLOGIC PATCH

LEMAITRE VASCULAR, INC. XENOSURE BIOLOGIC PATCH
Catalog Number E4P4
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 03/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patch was implanted during a hectic code perfusion critical laparotomy (post kidney transplant) where patient presented in hemorrhagic shock pre-op.A sample of the graft was sent after being opened (and admittedly handled by multiple people; in contact with patient and patient contaminated instruments/gloves).Said sample came back positive for cultured of candida fungus.Graft was already implanted.No unusual harm or injury has been caused by the incident and patient has since been discharged.
 
Additional Manufacturer Narrative
The product remains implanted and unavailable to be returned for investigation.Therefore, we could not conclusively determine the root cause of the reported incident.The validated sterilization process for the xenosure product is tested against bacillus atrophaeus to verify the device is supplied sterile.It was stated that the graft was handled by multiple people in contact with the patient and patient contaminated instruments/gloves.Therefore, it is likely that the source of the infection was from the procedure itself.There is no indication that the product sterility was compromised.Review of the device history record did not identify any issues that would cause or contribute to the reported issue.We have not received any other complaints of a similar nature for devices from this lot.

Brand Name
XENOSURE BIOLOGIC PATCH
Common Device Name
BIOLOGIC PATCH
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer (Section G)
PSONG@LEMAITRE.COM
63 second ave
burlington MA 01803
Manufacturer Contact
peter song
63 second ave
burlington, MA 01803
7814251683
MDR Report Key21968530
Report Number1220948-2025-00086
Device Sequence Number18246374
Product Code FTM
UDI-Device Identifier00840663106318
UDI-Public(01)00840663106318(11)230516(17)290428(10)XBU00008000(91)E4P4
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K190882
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberE4P4
Device Lot NumberXBU00008000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Initial Report FDA Received Date05/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown